Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 20, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Mar 2, 2011, 11:35 AM EST for Suwannee County, Florida. It took effect at Mar 2, 2011, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2011, 11:35 AM EST (16:35 UTC)
- In effect from
- Mar 2, 2011, 12:00 PM EST
- Expired
- Mar 2, 2011, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
County Suwannee County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
705 WWUS82 KJAX 021635 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 1135 AM EST WED MAR 2 2011 FLZ020-021-022300- /O.NEW.KJAX.FW.W.0020.110302T1700Z-110302T2300Z/ HAMILTON-SUWANNEE- 1135 AM EST WED MAR 2 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. MINIMUM RH VALUES ARE EXPECTED TO DROP TO THE UPPER 20S TO THE LOWER 30S IN THE AFTERNOON. DURATIONS OF RH VALUES BELOW 35 PERCENT ARE EXPECTED FOR AROUND 4 TO 5 HOURS. WINDS WILL BE NORTHEAST TO EAST AROUND 10 TO 15 MPH AT TIMES TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 2, 9:39 AM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Mar 2, 9:39 AM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
939 AM EST WED MAR 2 2011
.UPDATE...SFC ANALYSIS SHOWS 1026 MB HIGH PRES RIDGE FROM GA TO NC
GIVING A NELY FLOW OVER THE LOCAL AREA. WEAK INVERTED TROUGH OFF
THE E COAST CAUSING LLVL CONVERGENCE MAINLY TO THE S OF FLAGLER.
ATMOSPHERE CONTS VERY DRY WITH PWAT JUST UNDER A 3 TENTHS OF AN
INCH. STRONG SUBSIDENCE INVERSION IS LOCATED AT ABOUT 910 MB. NAM
BUFR SOUNDING APPEARED TO VERIFY BETTER THAN GFS WITH THE WIND
PROFILE AND MOISTURE FOR THE 12Z JAX RAOB. VIS IMAGERY SHOWS
SCT-BKN STRATO CU FIELD LURKING OFFSHORE SE OF BUOY 41012 WITH A
FEW SPRINKLES POSSIBLE IN NE-SW CLOUD LINES. ALOFT...FLOW IS NWLY
WITH SCT THIN CIRRUS EXPECTED AT TIMES TODAY PER IR IMAGERY.
NAM MODEL INDICATED SOME OF MARINE STRATO CU LINES TO MAKE THEIR
WAY INTO ST JOHNS AND FLAGLER TODAY. THINK CLOUDINESS WILL MOSTLY
REMAIN TO OUR S THOUGH FLAGLER SHOULD SEE BEST SHOT AT PARTLY
CLOUDY CONDS TODAY...OTHERWISE FOR BALANCE OF THE DAY MOSTLY
SUNNY CONDS EXPECTED. WINDS WILL CONT TO BE NELY TODAY AND BREEZY
AT TIMES ALONG COASTAL COUNTIES AND ENE INLAND AT ~10-15 MPH. PRES
GRADIENT SHOULD RELAX A BIT BY AFTN WHICH SHOULD HELP CAP WINDS
AT 15 MPH. THE FORECAST LOOKS ON TRACK WITH HIGHS IN THE 70S...WITH
60S AT THE COAST. HAVE MADE MINOR CHANGES IN THE GRIDS FOR WINDS
AND SKY CONDS.
&&
.AVIATION...VFR TODAY. INCREASING MOISTURE OFF THE ATLC MAY PRODUCE
SOME CIGS NEAR 3 KFT IN NE FL LATE TONIGHT BUT TIMING AND
CONFIDENCE IN AFFECTING ANY TAF SITES REMAINS LOW AT THIS TIME.
&&
.MARINE...WINDS AT 41012 ARE 19 KT WITH SEAS OF ABOUT 7.5 FT.
SAUF1 CONTS TO BE GUSTY AT 15G20KT RECENTLY. CURRENT FORECAST AND
HEADLINES LOOK ON TRACK WITH LITTLE CHANGE EXPECTED. SHOULD BE
ABLE TO MAKE A FEW CHANGES TO THE HEADLINES WITH THE AFTN CWF
PACKAGE WITH THE MAIN ONE BEING ABLE TO DROP THE SCA FOR GA
OFFSHORE WATERS...BUT MAY NEED TO HANG ONTO FL WATERS THROUGH LATE
TONIGHT.
&&
.FIRE WEATHER...LOW RH DURATIONS APPEAR TO FALL JUST SHORT OF RED
FLAGS OVER THE SUWANNEE VALLEY AREA BUT WILL MONITOR FOR ANY SHORT
FUSE WARNINGS. MIN RH VALUES WILL LIKELY FALL JUST UNDER 30% OVER
INLAND SE GA TODAY BUT THEY WILL NOT MEET THE WIND CRITERIA FOR
RED FLAGS OR FIRE DANGER STATEMENTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 44 74 49 / 0 0 0 10
SSI 66 51 67 54 / 0 0 10 10
JAX 71 48 73 51 / 0 0 10 10
SGJ 68 55 71 57 / 0 10 10 10
GNV 75 47 76 49 / 0 0 0 0
OCF 77 50 77 51 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM EST THIS
EVENING FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM
TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM
TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO
60 NM OFFSHORE.
&&
SHASHY/WALKERHazardous weather outlook, Mar 2, 4:40 AM EST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 440 AM EST WED MAR 2 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 440 AM EST WED MAR 2 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... NORTHEASTERLY WINDS AND DEVELOPING SWELLS WILL BRING A MODERATE RISK OF RIP CURRENTS TO AREA BEACHES TODAY. SEE THE SURF ZONE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... EASTERLY SWELLS WILL BRING AN ELEVATED RISK OF RIP CURRENTS THROUGH AT LEAST SATURDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ON SUNDAY AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:26 AM EST | Small Craft Advisory for Hazardous Seas | JAX | 24 hr | |
| Mar 2, 3:09 PM EST | Small Craft Advisory | JAX | 4 days |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.